Alert archive / Texas / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 65, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Mar 31, 2005, 8:36 PM CST for Gregg County, Rusk County, Texas. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 31, 2005, 8:36 PM CST (02:36 UTC)
- Expired
- Mar 31, 2005, 9:30 PM CST
- In force
- 54 min
- Issued by
- NWS Shreveport, LA
- Area
- Counties, with a storm outline in the text
Counties Gregg County, TX, Rusk County, TX
The radar
The Shreveport radar (KSHV), 93 km from the middle of the area, began a volume at 02:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 31, 5:05 PM CST | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 2.6 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2484 m above ground
- 0-6 km bulk shear
- 70 kt
- 0-1 km storm-relative helicity
- 80 m²/s²
- 0-3 km storm-relative helicity
- 211 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KSHV 010239
SVRSHV
TXC183-401-010330-
/O.NEW.KSHV.SV.W.0065.050401T0236Z-050401T0330Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
836 PM CST THU MAR 31 2005
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
GREGG COUNTY IN NORTHEAST TEXAS
RUSK COUNTY IN NORTHEAST TEXAS
* UNTIL 930 PM CST
* AT 831 PM CST...SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER
RADAR INDICATED A SMALL BAND OF SEVERE THUNDERSTORMS CAPABLE OF
PRODUCING NICKEL SIZE HAIL AND STRONG AND DAMAGING WINDS TO NEAR 60
MPH. THIS STORM WAS LOCATED 10 MILES NORTHWEST OF OVERTON...OR
ABOUT 15 MILES WEST OF KILGORE...AND MOVING EAST AT 25 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
OVERTON BY 850 PM CST
NEW LONDON AND 7 MILES SOUTH OF LIBERTY CITY BY 855 PM CST
KILGORE BY 900 PM CST
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS
INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.
HAIL UP TO NICKEL SIZE HAS BEEN REPORTED WITH THE STORM IN TYLER
EARLIER. IF YOU ARE IN THE PATH OF THE STORM...TAKE IMMEDIATE ACTION
TO PROTECT LIFE AND PROPERTY.
REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE
THUNDERSTORM WARNING FOR...
GREGG COUNTY IN NORTHEAST TEXAS
RUSK COUNTY IN NORTHEAST TEXAS
UNTIL 930 PM CST.
LAT...LON 3226 9498 3246 9498 3247 9481 3248 9479
3248 9474 3244 9474 3242 9472 3225 9472
$$1 follow-up statement
000
WWUS54 KSHV 010304
SVSSHV
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
903 PM CST THU MAR 31 2005
TXC183-401-010330-
/O.CON.KSHV.SV.W.0065.000000T0000Z-050401T0330Z/
GREGG TX-RUSK TX-
903 PM CST THU MAR 31 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 930 PM CST FOR RUSK
AND GREGG COUNTIES...
AT 900 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SMALL BAND OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THE
STORMS EXTENDED FROM NEAR KILGORE SOUTH TO NEAR HENDERSON...
AND MOVING EAST AT 25 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
ROLLING MEADOWS BY 910 PM CST
LAKEPORT BY 920 PM CST
LAT...LON 3226 9498 3246 9498 3247 9481 3248 9479
3248 9474 3244 9474 3242 9472 3225 9472
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 31, 7:15 PM CST, 1 hour 21 minutes earlier.
Area forecast discussion, Mar 31, 7:15 PM CST, 1 hour 21 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE SHREVEPORT LA 715 PM CST THU MAR 31 2005 .DISCUSSION... ANOTHER ZONE UPDATE JUST SENT TO ADD SVR WATCH NUMBER 115 FOR SAN AUGUSTINE...SABINE...AND SHELBY COUNTIES IN E TX...AND ALL OF N LA. ALSO ADDED HAIL WORDING TO AREAS N OF THE FRONT /IE I-20 ZONES/...AND THE WIND/HAIL COMBO FARTHER S OF THE BOUNDARY. && .PRELIMINARY POINT TEMPS/POPS... SHV 54 60 42 69 / 70 30 0 0 MLU 57 60 43 67 / 70 30 0 0 DEQ 49 57 34 67 / 70 40 0 0 TXK 50 58 42 68 / 70 30 0 0 ELD 50 57 41 67 / 70 30 0 0 TYR 52 61 40 71 / 70 20 0 0 GGG 52 60 40 71 / 70 20 0 0 LFK 55 64 41 71 / 60 20 0 0 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 15
Hazardous weather outlook, Mar 31, 12:00 PM CST, 8 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 PM CST THU MAR 31 2005 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-011200- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 1200 PM CST THU MAR 31 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST...AND NORTH CENTRAL LOUISIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT... THERE IS A MODERATE RISK FOR SEVERE THUNDERSTORMS ACROSS ALL OF NORTHWEST AND NORTH CENTRAL LOUISIANA...AS WELL AS MOST OF EAST TEXAS...LATE THIS AFTERNOON THROUGH TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER EXTREME NORTHEAST TEXAS... EXTREME SOUTHEAST OKLAHOMA...AND SOUTHWEST ARKANSAS...TONIGHT. A STATIONARY FRONT LOCATED FROM NEAR ALEXANDRIA LOUISIANA...TO TYLER TEXAS...TO DALLAS...SEPARATED MOIST AIR TO THE SOUTH FROM DRY AIR TO THE NORTH. THIS FRONT WILL MOVE SLIGHTLY NORTH THIS AFTERNOON AND EVENING...AHEAD OF AN APPROACHING COLD FRONT... WHICH WILL MOVE THROUGH THE FOUR STATE AREA TONIGHT. A STRONG UPPER LEVEL STORM SYSTEM WILL ALSO MOVE EAST TONIGHT ACROSS THE FOUR STATE AREA...TRIGGERING STRONG TO SEVERE THUNDERSTORMS IN THE MOIST AIR...ALONG AND SOUTH OF THE WARM FRONT...MAINLY SOUTH OF INTERSTATE 20. ISOLATED SEVERE THUNDERSTORMS...MAINLY PRODUCING HAIL...COULD ALSO OCCUR NORTH OF THIS FRONTAL BOUNDARY. SCATTERED SEVERE THUNDERSTORMS ARE EXPECTED TO FORM LATE THIS AFTERNOON OVER EAST OR NORTHEAST TEXAS...AND MOVE INTO NORTH LOUISIANA THIS EVENING. THESE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING VERY LARGE HAIL...DAMAGING WINDS...AND ISOLATED TORNADOES. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM SPOTTERS...WILL LIKELY BE NEEDED LATE THIS AFTERNOON...THROUGH TONIGHT. 03
In the hours before
Local storm report, Mar 31, 6:04 PM CST, 2 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
604 PM CST THU MAR 31 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 PM HAIL 10 E LINDALE 32.51N 95.23W
03/31/2005 0.88 INCH SMITH TX LAW ENFORCEMENT
HAIL FELL ON FM 16
&&
24Local storm report, Mar 31, 7:48 PM CST, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
748 PM CST THU MAR 31 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0740 PM HAIL N BLANCHARD 32.59N 93.89W
03/31/2005 1.00 INCH CADDO LA LAW ENFORCEMENT
HILLSIDE TRAILOR PARK
&&
24Local storm report, Mar 31, 8:33 PM CST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
833 PM CST THU MAR 31 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0810 PM HAIL 5 E BENTON 32.69N 93.65W
03/31/2005 1.00 INCH BOSSIER LA LAW ENFORCEMENT
PALMETTO SUBDIV.
&&
24The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 31, 6:00 PM CST | Severe Thunderstorm Warning | SHV | Upshur, Wood | 60 min |
| Mar 31, 6:23 PM CST | Severe Thunderstorm Warning | SHV | Panola, Shelby | 67 min |
| Mar 31, 7:18 PM CST | Severe Thunderstorm Warning | SHV | Rusk | 42 min |
| Mar 31, 7:45 PM CST | Severe Thunderstorm Warning | SHV | Panola | 60 min |
| Mar 31, 7:51 PM CST | Severe Thunderstorm Warning | SHV | Smith | 54 min |
| Mar 31, 8:16 PM CST | Severe Thunderstorm Warning | SHV | Harrison | 44 min |
| Mar 31, 8:46 PM CST | Severe Thunderstorm Warning | SHV | Smith | 44 min |
| Mar 31, 9:23 PM CST | Severe Thunderstorm Warning | SHV | Panola | 67 min |
| Mar 31, 9:46 PM CST | Severe Thunderstorm Warning | SHV | Harrison | 59 min |
| Apr 1, 12:06 AM CST | Severe Thunderstorm Warning | SHV | Sabine | 54 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.